Jump to content


Photo

Missed A Single Dose Of Effexor With Terrifing Results.


  • Please log in to reply
2 replies to this topic

#1 sweetsurrender

sweetsurrender

    Member

  • Members
  • 12 posts

Posted 30 May 2012 - 11:02 AM

I have been on Effexor (75mg a day in the morning) since March. In that time there have been a few days where I have forgotten, and each time I have had the worst night sleeping.

It causes (or maybe just amplifies?) hours of hypnogogic hallucinations and sleep paralysis. And I mean hours. It is terrifying. I know what it is, but that doesn't change how awful it feels. So much that I am scared to fall asleep. Has anyone else experienced this? I have read that some people experience sleep paralysis as a side effect of taking it, but I haven't found much on it being caused by missing a dose.

This is really frightening to me because I don't know that it has really helped much for the cataplexy but it makes me not want to stop taking it ever due to fear of dealing with multiply nights of this.

Has anyone experienced this while getting off effexor?

#2 Chippervan

Chippervan

    Member

  • Members
  • 20 posts
  • Gender:Male

Posted 31 May 2012 - 01:40 PM

Your not alone and don't be frightened as it's common to have problems with weening off effexor (just google it and you'll see loads of people complaining about). I've had all those side effects plus "electric shocks" to the brain. that happened if i missed a dose and when i tried to ween off. The best way to ween of it is to do it gradually. you should probably speak to your doctor. anyway i went from: (37.5mg in the morning and 75mg in the afternoon) to (37.5mg in the morning). I even went down to around 15mg at one stage. i decided not to completely ween off because of work, etc. i take effexor xr. it's the capsule one with little white balls inside. just open the capsule and remove 1 or 2 of those capsules a day. removing 1 or 2 should not give you side effects but it may take along time to ween off completely. so you could remove a few more and if you get side effects then just remove less the next time. you should give your body enough time to get use to that dose and then remove some more. and try not to get frightened as it's normal. also i found sometimes if i had effexor related sleep problems i would just get up, have a glass of water and try clear my mind and then go back to bed and it helped sometimes. also if you speak to your doctor they can give you something so that you wont have the side effects. i think they give another anti-depressant. also i found when weening off things, for the first few days, my symptoms (in this case: cataplexy) would worsen. anyway good luck and hope this is of use.

#3 sweetsurrender

sweetsurrender

    Member

  • Members
  • 12 posts

Posted 04 June 2012 - 10:26 PM

Thanks for your reply! I have read some really crazy side effects of 'withdrawal' from effexor, but it is pretty surprising to me that it only takes missing a single dose to have such a dramatic impact. For sure it is something that should be tapered down when trying to stop, but this was just due to me forgetting to take it. I'm not exactly frightened that that was the result, it's just that it is extremely unpleasant and I don't want that to happen again. I am used to hallucinations and sleep paralysis, but this was amplified x100!! To the point where I don't want to fall asleep anymore.

The more concerning part (I know that the nighttime issues will go away in the morning) is that I have yet to hear an explanation of how this drug works to treat cataplexy. I feel like it has improved mine some, but I would like to know what it does to help with the cataplexy. The only explanation I got was "we don't know exactly why it works, but it works."